Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Buffalo, NY

July 29, 2011Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 29, 2011, 3:22 AM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 3:22 AM EDT (07:22 UTC)
Expired
Jul 29, 2011, 4:15 AM EDT
In force
53 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 68 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS51 KBUF 290722
SVRBUF
NYC009-013-029-290815-
/O.NEW.KBUF.SV.W.0059.110729T0722Z-110729T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
322 AM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  NORTHEASTERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK

* UNTIL 415 AM EDT

* AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SILVER CREEK...
  COLLINS...
  OTTO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4240 7951 4242 7946 4250 7935 4256 7916
      4268 7906 4257 7857 4203 7908
TIME...MOT...LOC 0722Z 295DEG 31KT 4266 7939

$$

APFFEL
1 follow-up statement
172 
WWUS51 KBUF 290751
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT FRI JUL 29 2011

NYC009-013-029-290815-
/O.CON.KBUF.SV.W.0059.000000T0000Z-110729T0815Z/
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
351 AM EDT FRI JUL 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR SOUTHWESTERN ERIE...NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN
CATTARAUGUS COUNTIES...

AT 349 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SILVER CREEK...OR NEAR DUNKIRK...MOVING SOUTHEAST AT 30
MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  FORESTVILLE...
  PERRYSBURG...
  SOUTH DAYTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT FRIDAY
FOR WESTERN NEW YORK.

&&

LAT...LON 4265 7906 4253 7861 4203 7908 4240 7951
      4242 7946 4250 7935 4256 7916
TIME...MOT...LOC 0751Z 305DEG 27KT 4251 7923

$$

APFFEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:54 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 29, 1:54 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
154 AM EDT FRI JUL 29 2011

.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE MIDWEST WILL BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS ON FRIDAY. THE RAIN ON FRIDAY COULD BE
HEAVY AT TIMES. HIGH PRESSURE FOLLOWING THE FRONT WILL BRING DRY
WEATHER ON SATURDAY.

&&

.NEAR TERM /THROUGH TODAY/...
1030 PM UPDATE...VERY MUGGY CONDITIONS HAVE ADVECTED INTO WESTERN
NY THIS EVENING WITH DEW PTS IN 70S. QUIET OTHERWISE...SO FAR. ALL
EYES ARE TURNED UPSTREAM TOWARD A NUMBER OF TSTM COMPLEXES WHICH
HAVE FIRED OVER WISC/CNTRL MICH AND IOWA EARLY THIS EVENING. THESE
ARE ALL ALONG THE "RING OF FIRE" AROUND THE UPPER RIDGE BUT NONE SEEM
TO LAST TO LONG. QUESTION IS TO WHICH OF THESE TO FOCUS ON. DURING
THE PAST HALF HOUR OR SO...A CLUSTER OF STORMS HAS BEGUN
DEVELOPING OVER SRN LK MICHIGAN AND SW LOWER MICH WITH CLOUD TOPS
COOLING RAPIDLY. THE HRRR MODEL IS KEYING IN ON THIS FEATURE BY
03Z AND THIS MAY WELL BECOME THE MAIN PLAYER OVERNIGHT.

ASSUMING THIS IS THE CASE...TRAJECTORY WOULD TAKE THIS FEATURE ENE
AND THEN EAST ACROSS SRN MICH INTO SOUTHERN ONTARIO
OVERNIGHT...WITH IT TURNING SLIGHTLY RIGHT TO CROSS WESTERN
NY IN THE 12-14Z TIME FRAME FRIDAY. AHEAD OF THIS...A SUBTLE
BOUNDARY SEEMS TO BE LYING ACROSS ONTARIO EAST OF ANOTHER CLUSTER
NEAR THE THUMB OF MICH. THIS COULD FIRE SHORTLY AND...IF
SO...COULD ALSO BEGIN TO AFFECT NIAG FRONTIER AS EARLY AS 07-08Z.

WITH ALL THIS UNCERTAINTY...CURRENT GRIDS LOOKS GOOD...WITH CHC
POPS INTO FAR WEST AFT 09Z AND CATEG POPS BY MID MORNING. UNLIKE
PAST CASES...OUR REGION SEEMS TO BE IN THE CROSSHAIRS FOR AN MCS
FRI MORNING/MIDDAY AND COPIOUS QPF IS POSSIBLE. BUT THIS IS NOT A
SURE THING BY ANY MEANS. 00Z NAM HAS BACKED OFF CONSIDERABLY IN
QPF WITH DISORGANIZED CLUSTERS AND HRRR NOT OVERLY IMPRESSIVE EITHER.
MORE OF THIS IN HYDROLOGY SECTION BELOW. PREV DISC FOLLOWS...

ON FRIDAY...THE MOISTURE ASSOCIATED WITH ANY MCS WILL INTERACT
WITH A COLD FRONT THAT WILL DROPPING SOUTH ACROSS NEW YORK STATE
FRIDAY AFTERNOON. THIS COULD RESULT IN PERIODS OF MODERATE TO
HEAVY RAIN ON FRIDAY. WHILE THE TIMING AND PLACING OF THE MCS IS
STILL IN QUESTION...THE NAM AND GFS AGREE THAT A DECENT THETA-E
RIDGE WILL SURGE AHEAD OF THE COLD FRONT...ESPECIALLY DURING THE
FIRST HALF OF FRIDAY. ADDITIONAL INGREDIENTS FAVORING THE
POTENTIAL FOR HEAVY RAIN INCLUDE PRECIPITABLE WATER VALUES
APPROACHING 2.25 INCHES...THE PRESENCE OF A MODERATELY STRONG LOW
LEVEL THAT COULD RESULT IN SOME BACKING BUILDING OF ANY
CONVECTION...AND THE PLACEMENT OF OUR CWA IN THE RRQ OF AN UPPER
LEVEL JET THAT WILL BE TRACKING EAST ACROSS SOUTHERN QUEBEC.

REGARDING THE POTENTIAL FOR SEVERE WEATHER...THE WIND SHEAR WILL
BE FAVORABLE...BUT THE MOST UNSTABLE AIR IS FORECAST TO REMAIN
SOUTH OF NEW YORK STATE. OVERALL...THE MAIN CONCERN FOR FRIDAY
WILL BE THE POTENTIAL FOR HEAVY RAIN.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A LOW AMPLITUDE FLOW WILL BE FOUND ALONG THE LENGTH OF THE CANADIAN
BORDER AT THE START OF THIS PERIOD...WHILE A FLAT RIDGE WILL BE IN
PLACE ACROSS THE SRN HALF OF THE COUNTRY. THE CENTER OF THIS RIDGE
WILL RETROGRADE TO THE SRN PLAINS BY THE END OF THE WEEKEND...WHERE
IT WILL AMPLIFY AND LEAVE A DOWNSTREAM TROUGH OVER QUEBEC AND NEW
ENGLAND. THIS WILL EVENTUALLY PLACE OUR FORECAST AREA BETWEEN THE
TWO FEATURES...WITH A WEST TO NORTHWEST FLOW KEEPING OUR CONDITIONS
TOLERABLE ALBEIT IT SEASONABLY WARM. H85 TEMPS DURING THE PERIOD
WILL AVERAGE CLOSE TO 16C...SO THIS WILL RESULT IN DAYTIME HIGHS
THAT WILL GENERALLY BE IN THE MID 80S. SOME DETAILS...

FRIDAY NIGHT WILL FEATURE IMPROVING CONDITIONS AS A COOL FRONT WILL
DROP SOUTHEAST OF THE REGION...SWEEPING THE REMNANTS OF AN MCS WITH
IT. WHILE MID LEVEL DRYING WILL TAKE PLACE IN THE WAKE OF THE
FRONT...THE WIDESPREAD AND POTENTIALLY SIGNIFICANT RAINS FROM THE
PREVIOUS 12 HOURS WILL KEEP THE LOW LEVELS FAIRLY MOIST. THIS WILL
PROBABLY LEAD SOME FOG OVERNIGHT...ESPECIALLY IN THE VALLEYS OF THE
SRN TIER. NEEDLESS TO SAY...IT WILL REMAIN HUMID FRIDAY NIGHT WITH
TEMPERATURES GENERALLY DROPPING INTO THE MID 60S.

HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES AND OHIO
VALLEY SATURDAY AND SUNDAY...OFFERING WHAT SHOULD BE A NICE WEEKEND
FOR OUTDOOR ACTIVITIES. BOTH DAYS SHOULD FEATURE A FAIR AMOUNT OF
SUNSHINE WITH H85 TEMPS IN THE VCNTY OF 16C PRODUCING AFTERNOON SFC
HIGHS IN THE MID TO UPPER 80S. SITES ALONG THE NIAGARA ESCARPMENT
AND IN THE GENESEE VALLEY COULD EXPERIENCE 90 ON SUNDAY.

THE NEXT COOL FRONT WILL THEN APPROACH THE REGION SUNDAY NIGHT.
WHILE THE BULK OF THE REGION WILL BE RAIN FREE...A SHOWER WILL BE
POSSIBLE NEAR LAKE ONTARIO TOWARDS DAYBREAK.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS NO DOUBT THAT IT WILL REMAIN SEASONABLY WARM DURING THIS
PERIOD...AS BROAD H5 RIDGING WILL BE FOUND OVER THE PLAINS AND
MISSISSIPPI VALLEY. THIS RIDGE WILL HAVE ITS HIGHEST AMPLITUDE (2
STD) ON MONDAY...BUT A PAIR OF WEAK SHORTWAVES CROSSING CENTRAL
CANADA DURING THIS PERIOD WILL KNOCK THE RIDGE WHILE KEEPING A LOW
AMPLITUDE TROUGH OVER FAR EASTERN CANADA. THIS SCENARIO WILL KEEP
OPPRESSIVE HEAT AND HUMIDITY OUT OF OUR REGION...BUT AS MENTIONED IT
WILL BE WARM WITH HIGHS GENERALLY IN THE MID 80S. THE DETAILS...

A WEAK COOL FRONT WILL SLIP ACROSS THE REGION ON MONDAY...BUT AM NOT
EXPECTING ANY MORE THAN SOME WIDELY SEPARATED SHOWERS THAT WOULD
LAST LESS THAN AN HOUR. AS A RESULT...WILL JUST USE LOW CHC POPS.

BUBBLE HIGH PRESSURE WOULD BUILD BE IN BEHIND THE FRONT FOR LATE
MONDAY AND TUESDAY...THEN THE NEXT WEAK COOL FRONT WILL CROSS THE
REGION SOMETIME TUESDAY NIGHT OR WEDNESDAY. THE ECMWF AND GFS ARE
ABOUT 12 HOURS APART IN THEIR DEPICTION OF THIS FROPA...WITH THE GFS
NOTABLY LESS IMPRESSED IN TERMS OF QPF. WILL USE SLGT CHC FOR
POPS AT THIS POINT UNTIL STRONGER CONSISTENCY BETWEEN THE PACKAGES
IS AVAILABLE.

THE NEXT AREA OF HIGH PRESSURE WILL THEN BUILD ACROSS THE LAKES FOR
THURSDAY.

LOOKING FURTHER OUT TO NEXT WEEKEND...A LOW AMPLITUDE FLOW IS LIKELY
TO PERSIST ACROSS THE GREAT LAKES REGION WITH H85 TEMPS REMAINING IN
THE MID TEENS. THIS SHOULD KEEP ABOVE NORMAL TEMPS IN PLACE.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
IFR TO VFR FLIGHT CONDITIONS THIS EARLY MORNING AS LOW LEVEL
MOISTURE CONTINUES TO SURGE NORTHWARD AHEAD OF A COLD FRONT. SEVERAL
COMPLEXES OF SHOWERS AND THUNDERSTORMS WILL CROSS THE REGION DURING
THIS TIME PERIOD. THE FIRST IS AN AREA OF SHOWERS AND THUNDERSTORMS
NEAR SOUTHERN ONTARIO CANADA THAT WILL LIKELY CLIP AIRFIELDS JUST
SOUTH OF LAKE ONTARIO BEFORE DAWN...AND LATER TOWARDS WATERTOWN.
LIGHTNING ACTIVITY HAS DIMINISHED SOME...AND WILL MONITOR FOR
THUNDER POTENTIAL.

LATER TODAY A COLD FRONT WILL SLICE ACROSS THE REGION WITH SHOWERS
AND THUNDERSTORMS. WITH PLENTIFUL MOISTURE SOME OF THESE SHOWERS AND
THUNDERSTORMS WILL PRODUCE BRIEF VSBYS DOWN TO IFR OR LOWER. WILL
TIME THIS ACTIVITY FOR MID TO LATE MORNING TOWARDS THE WEST...AND
CROSSING CNY EARLY AFTERNOON. WILL NOT INCLUDE TSRA IN THIS
PACKAGE...THOUGH AS WE DRAW CLOSER...AND CAN BETTER TIME THIS COLD
FRONT WILL LIKELY INCLUDE A PERIOD OF TSRA FOR ALL TAF SITES TODAY.

WINDS BEHIND THIS COLD FRONT WILL BECOME A LITTLE GUSTY WITH WINDS
VEERING FROM SW TO W.

TONIGHT EXPECT CLOUDS TO QUICKLY DISSIPATE AS DRIER AIR FILTERS INTO
THE REGION. WITH A NOW WET GROUND AND WINDS DIMINISHING SOME PATCHY
FOG AND IFR VSBYS ARE POSSIBLE...ESPECIALLY TOWARDS THE SOUTHERN
TIER AND THE KJHW TERMINAL.

OUTLOOK...
SATURDAY AND SUNDAY...VFR.
MONDAY...MAINLY VFR. CHC OF SHOWERS.
TUESDAY...VFR

&&

.MARINE...
A WARM OVER WESTERN NEW YORK WILL CONTINUE TO LIFT TO THE NORTHEAST
AND CROSS LAKE ONTARIO THIS EVENING. BEHIND THE FRONT...SOUTHWEST
WINDS ON LAKE ERIE ARE PICKING UP A BIT...BUT WAVES WILL REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA.

A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER THE MIDWEST WILL
INTERACT WITH A COLD FRONT AS IT CROSSES WESTERN AND CENTRAL NEW
YORK FRIDAY AFTERNOON. SOUTHWEST WINDS CHANNELING AHEAD OF THE FRONT
WILL CAUSE WAVES TO BUILD AND APPROACH SMALL CRAFT CRITERIA LATE
FRIDAY MORNING INTO FRIDAY AFTERNOON. ON LAKE ONTARIO...WIND AND
WAVES WILL PICK UP A BIT MORE LATER IN THE DAY.

WIND AND WAVES ON BOTH LAKES WILL SUBSIDE FRIDAY NIGHT AND SATURDAY
AS HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.HYDROLOGY...
OUR REGION CONTINUES PARCHED AS THIS MORNING'S DYING MCS DROPPED
VIRTUALLY NO RAIN ACROSS THE AREA. THERE WERE SOME BENEFICIAL
RAINS OF UP TO 0.5 TO 0.75 INCH ACROSS PORTIONS OF CHAUT COUNTY
EARLIER THIS EVENING BUT REMAINING AREAS HAVE BEEN DRY. IN
FACT...VAST MAJORITY OF WESTERN NY HAS SEEN LESS THAN AN INCH OF
RAIN ALL MONTH...SO ANY RAIN WOULD BE WELCOME. THERE IS POTENTIAL
FOR LOCALLY HEAVY RAINS DURING FRIDAY...BUT PLACEMENT IS
IMPOSSIBLE AS IT IS HIGHLY DEPENDENT ON MCS TRACK WHICH IS TOUGH
TO PLACE MORE THAN 2 OR 3 HOURS AHEAD....BUT SITUATION WILL BE
MONITORED CLOSELY. COMPLICATING MATTERS IS A WEAK COLD FRONT
CROSSING THE AREA FRI AFTERNOON WHICH CAN INTERACT WITH EARLIER
CONVECTION. WITH PW'S OVER 2 INCHES AND PAST HISTORY...IT WOULD
NOT BE OUT OF QUESTION FOR LOCALIZED RAINS OF 2 OR 3 INCHES BUT
MAJORITY OF REGION WILL SEE MUCH LESS. SUCH RAINS WOULD CAUSE
LOCAL FLOODING BUT MAIN STEM RIVERS AND CREEKS SHOULD SEE LITTLE
OR NO RESPONSE. STAY TUNED.

&&

.CLIMATE...
JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN
NY. DESPITE PLENTY OF CLOUD TODAY...A WARM FRONT CROSSED BUFFALO
AND BROUGHT ENOUGH SUNSHINE THIS AFTERNOON TO ALLOW TEMPS TO TOP
80 ONCE AGAIN...THE 27TH OF 28 DAYS THIS MONTH TO DO SO.
ROCHESTER...ON THE OTHER HAND...HELD IN THE COOLER AIR AND FAILED
TO REACH 80 FOR THE FIRST TIME THIS MONTH...ENDING THE SECOND
LONGEST 80+ STREAK ON RECORD AT 27 DAYS. HERE ARE SOME INTERESTING
STATS COMPILED THROUGH TODAY...THE 28TH.

...WARMEST MONTHS EVER (141 YR RECORD)...
.BUFFALO...
#1...76.2...JUL 1921
#2...76.0...JUL 1955
#3...75.2...AUG 1947
#4...75.1...JUL 2011 ***
(JUL 2011 WILL END BETWEEN 75.1 AND 75.3)

.ROCHESTER...
#1...77.8...JUL 1921
#5...75.4...JUL 1955
#8...74.8...JUL 1931
#9...74.7...JUL 1887
#10..74.6...JUL 2011 ***
(JUL 2001 WILL END BETWEEN 74.7 AND 75.0)

...MOST DAYS IN A SINGLE MONTH WITH TEMPS 80 DEGREES OR HIGHER...
.BUFFALO...
#1...29.....JUL 1955
#2...27.....JUL 2011 ***
(JUL 2011 WILL END WITH 29 OR 30)

.ROCHESTER...
#1...28.....JUL 1944
#2...27.....JUL 2011 ***
(JUL 2011 WILL END WITH 29 OR 30)

...DRIEST JULYS
.ROCHESTER...
#1...0.43...1933
#2...0.57...2011 ***
#3...0.89...1916
#10..1.14...1973

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...SFM/TJP
SHORT TERM...RSH
LONG TERM...RSH/ZAFF
AVIATION...THOMAS
MARINE...RSH/TJP
HYDROLOGY...SFM
CLIMATE...SFM
Hazardous weather outlook, Jul 28, 6:34 AM EDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
634 AM EDT THU JUL 28 2011

NYZ001>008-010>014-019>021-085-291045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
634 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL ON
FRIDAY. WHILE IT IS TOO EARLY TO TELL EXACTLY WHERE HEAVY RAIN
WILL OCCUR...THERE IS A POTENTIAL FOR RAINFALL IN EXCESS OF TWO
INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
634 AM EDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jul 29, 3:16 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EDT FRI JUL 29 2011

NYZ019-020-085-290800-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
316 AM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM ACROSS LAKE ERIE.  THIS STORM WAS LOCATED 18
  MILES NORTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  DUNKIRK...
  FREDONIA...

THIS IS A VERY STRONG STORM. IT HAS THE POTENTIAL TO BECOME SEVERE
AND PRODUCE DAMAGING WINDS...VERY HEAVY RAIN...AND POSSIBLY
TORNADOES.

LAT...LON 4214 7901 4244 7944 4250 7935 4255 7923
      4256 7916 4261 7913 4268 7906 4259 7852

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:04 AM EDTSpecial Marine WarningBUF56 min
Jul 29, 3:16 AM EDTSpecial Weather StatementBUFCattaraugus44 min
Jul 29, 4:16 AM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua24 min
Jul 29, 5:02 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua88 min
Jul 29, 5:46 AM EDTSpecial Weather StatementBUFErie74 min
Jul 29, 6:28 AM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua, Erie3 hr
Jul 29, 6:47 AM EDTSpecial Weather StatementBUFAllegany, Cattaraugus73 min
Jul 29, 10:27 AM EDTAreal Flood AdvisoryBUFGenesee, Monroe, Niagara, Orleans, Wayne3 hr
Jul 29, 4:14 PM EDTSmall Craft AdvisoryBUF6 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.